Alert archive / New York / Small Craft Advisories in 2020

Small Craft Advisory 75, NWS Buffalo, NY

August 26, 2020

NWS Buffalo, NY issued this small craft advisory at Aug 26, 2020, 1:33 PM EDT. It took effect at Aug 27, 2020, 3:00 AM EDT. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Aug 26, 2020, 1:33 PM EDT (17:33 UTC)
In effect from
Aug 27, 2020, 3:00 AM EDT
Expired
Aug 27, 2020, 10:08 PM EDT
In force
19 hr
Issued by
NWS Buffalo, NY

The text

As transmitted.

255 
WHUS71 KBUF 261733
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
133 PM EDT Wed Aug 26 2020

LEZ040-041-270145-
/O.NEW.KBUF.SC.Y.0075.200827T0400Z-200828T0400Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
133 PM EDT Wed Aug 26 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO
MIDNIGHT EDT THURSDAY NIGHT...

* WHAT...Southwest winds 15 to 25 knots and waves 4 to 7 feet 
  expected.

* WHERE...The nearshore waters of Lake Erie from Ripley to 
  Buffalo.

* WHEN...From midnight tonight to midnight EDT Thursday night.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ042-270145-
/O.NEW.KBUF.SC.Y.0075.200827T1000Z-200827T2100Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
133 PM EDT Wed Aug 26 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 5 PM EDT
THURSDAY...

* WHAT...West winds 15 to 20 knots expected.

* WHERE...The nearshore waters of Lake Ontario from the Niagara 
  River to Hamlin Beach.

* WHEN...From 6 AM to 5 PM EDT Thursday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
8 follow-up statements
501 
WHUS71 KBUF 262014
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
414 PM EDT Wed Aug 26 2020

LEZ020-270415-
/O.EXA.KBUF.SC.Y.0075.200827T1000Z-200827T2100Z/
Upper Niagara River and Buffalo Harbor-
414 PM EDT Wed Aug 26 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 5 PM EDT
THURSDAY...

* WHAT...West winds 15 to 25 knots expected.

* WHERE...The Upper Niagara River and Buffalo Harbor.

* WHEN...From 6 AM to 5 PM EDT Thursday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ040-041-270415-
/O.CON.KBUF.SC.Y.0075.200827T0400Z-200828T0400Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
414 PM EDT Wed Aug 26 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO MIDNIGHT EDT THURSDAY NIGHT...

* WHAT...Southwest winds 15 to 25 knots and waves 4 to 7 feet 
  expected.

* WHERE...The nearshore waters of Lake Erie from Ripley to 
  Buffalo.

* WHEN...From midnight tonight to midnight EDT Thursday night.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ042-270415-
/O.CON.KBUF.SC.Y.0075.200827T1000Z-200827T2100Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
414 PM EDT Wed Aug 26 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 5 PM EDT
THURSDAY...

* WHAT...West winds 15 to 20 knots and waves 3 to 5 feet 
  expected.

* WHERE...The nearshore waters of Lake Ontario from the Niagara 
  River to Hamlin Beach.

* WHEN...From 6 AM to 5 PM EDT Thursday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
736 
WHUS71 KBUF 270156
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
956 PM EDT Wed Aug 26 2020

LEZ040-041-271000-
/O.EXT.KBUF.SC.Y.0075.200827T0700Z-200828T0400Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
956 PM EDT Wed Aug 26 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 AM THURSDAY TO
MIDNIGHT EDT THURSDAY NIGHT...

* WHAT...Southwest winds 15 to 25 knots and waves 4 to 7 feet 
  expected.

* WHERE...The nearshore waters of Lake Erie from Ripley to 
  Buffalo.

* WHEN...From 3 AM Thursday to midnight EDT Thursday night.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ042-271000-
/O.CON.KBUF.SC.Y.0075.200827T1000Z-200827T2100Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
956 PM EDT Wed Aug 26 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 5 PM EDT
THURSDAY...

* WHAT...West winds 15 to 20 knots expected.

* WHERE...The nearshore waters of Lake Ontario from the Niagara 
  River to Hamlin Beach.

* WHEN...From 6 AM to 5 PM EDT Thursday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ020-271000-
/O.CON.KBUF.SC.Y.0075.200827T1000Z-200827T2100Z/
Upper Niagara River and Buffalo Harbor-
956 PM EDT Wed Aug 26 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 5 PM EDT
THURSDAY...

* WHAT...Southwest winds 15 to 25 knots expected.

* WHERE...The Upper Niagara River and Buffalo Harbor.

* WHEN...From 6 AM to 5 PM EDT Thursday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
479 
WHUS71 KBUF 270842
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
442 AM EDT Thu Aug 27 2020

LEZ040-041-271645-
/O.CON.KBUF.SC.Y.0075.000000T0000Z-200828T0400Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
442 AM EDT Thu Aug 27 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

* WHAT...Southwest winds 15 to 25 knots and waves 4 to 7 feet.

* WHERE...The nearshore waters of Lake Erie from Ripley to 
  Buffalo.

* WHEN...Until midnight EDT tonight.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ042-271645-
/O.CON.KBUF.SC.Y.0075.200827T1000Z-200827T2100Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
442 AM EDT Thu Aug 27 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

* WHAT...West winds 15 to 20 knots expected.

* WHERE...The nearshore waters of Lake Ontario from the Niagara 
  River to Hamlin Beach.

* WHEN...Until 5 PM EDT this afternoon.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ020-271645-
/O.CON.KBUF.SC.Y.0075.200827T1000Z-200827T2100Z/
Upper Niagara River and Buffalo Harbor-
442 AM EDT Thu Aug 27 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

* WHAT...West winds 15 to 20 knots expected.

* WHERE...The Upper Niagara River and Buffalo Harbor.

* WHEN...Until 5 PM EDT this afternoon.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
980 
WHUS71 KBUF 271131
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
731 AM EDT Thu Aug 27 2020

LEZ040-041-271945-
/O.CON.KBUF.SC.Y.0075.000000T0000Z-200828T0400Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
731 AM EDT Thu Aug 27 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

* WHAT...West winds 15 to 25 knots and waves 4 to 7 feet.

* WHERE...The nearshore waters of Lake Erie from Ripley to 
  Buffalo.

* WHEN...Until midnight EDT tonight.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ042-271945-
/O.CON.KBUF.SC.Y.0075.000000T0000Z-200827T2100Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
731 AM EDT Thu Aug 27 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

* WHAT...West winds 15 to 20 knots.

* WHERE...The nearshore waters of Lake Ontario from the Niagara 
  River to Hamlin Beach.

* WHEN...Until 5 PM EDT this afternoon.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ020-271945-
/O.CON.KBUF.SC.Y.0075.000000T0000Z-200827T2100Z/
Upper Niagara River and Buffalo Harbor-
731 AM EDT Thu Aug 27 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

* WHAT...West winds 15 to 20 knots.

* WHERE...The Upper Niagara River and Buffalo Harbor.

* WHEN...Until 5 PM EDT this afternoon.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
826 
WHUS71 KBUF 271710
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
110 PM EDT Thu Aug 27 2020

LEZ040-041-280115-
/O.CON.KBUF.SC.Y.0075.000000T0000Z-200828T0400Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
110 PM EDT Thu Aug 27 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

* WHAT...West winds to 30 knots and waves 4 to 7 feet.

* WHERE...The nearshore waters of Lake Erie from Ripley to 
  Buffalo.

* WHEN...Until midnight EDT tonight.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ042-272100-
/O.CON.KBUF.SC.Y.0075.000000T0000Z-200827T2100Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
110 PM EDT Thu Aug 27 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

* WHAT...West winds 15 to 25 knots and waves up to 4 feet.

* WHERE...The nearshore waters of Lake Ontario from the Niagara 
  River to Hamlin Beach.

* WHEN...Until 5 PM EDT this afternoon.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ020-272100-
/O.CON.KBUF.SC.Y.0075.000000T0000Z-200827T2100Z/
Upper Niagara River and Buffalo Harbor-
110 PM EDT Thu Aug 27 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

* WHAT...West winds 15 to 25 knots.

* WHERE...The Upper Niagara River and Buffalo Harbor.

* WHEN...Until 5 PM EDT this afternoon.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
896 
WHUS71 KBUF 272103
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
503 PM EDT Thu Aug 27 2020

LEZ020-280000-
/O.EXP.KBUF.SC.Y.0075.000000T0000Z-200827T2100Z/
/O.NEW.KBUF.SC.Y.0076.200827T2103Z-200828T0000Z/
Upper Niagara River and Buffalo Harbor-
503 PM EDT Thu Aug 27 2020

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WHAT...West winds 15 to 25 knots.

* WHERE...The Upper Niagara River and Buffalo Harbor.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ042-272215-
/O.EXP.KBUF.SC.Y.0075.000000T0000Z-200827T2100Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
503 PM EDT Thu Aug 27 2020

...SMALL CRAFT ADVISORY HAS EXPIRED...

$$

LEZ040-041-280400-
/O.CON.KBUF.SC.Y.0075.000000T0000Z-200828T0400Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
503 PM EDT Thu Aug 27 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

* WHAT...West winds 15 to 25 knots and waves 3 to 6 feet.

* WHERE...The nearshore waters of Lake Erie from Ripley to 
  Buffalo.

* WHEN...Until midnight EDT tonight.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
559 
WHUS71 KBUF 272341
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
741 PM EDT Thu Aug 27 2020

LEZ020-280045-
/O.CAN.KBUF.SC.Y.0076.000000T0000Z-200828T0000Z/
Upper Niagara River and Buffalo Harbor-
741 PM EDT Thu Aug 27 2020

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds have diminished.

$$

LEZ040-041-280400-
/O.CON.KBUF.SC.Y.0075.000000T0000Z-200828T0400Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
741 PM EDT Thu Aug 27 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

* WHAT...West winds 15 to 25 knots and waves 3 to 5 feet.

* WHERE...The nearshore waters of Lake Erie from Ripley to 
  Buffalo.

* WHEN...Until midnight EDT tonight.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
605 
WHUS71 KBUF 280208
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
1008 PM EDT Thu Aug 27 2020

LEZ040-041-280315-
/O.CAN.KBUF.SC.Y.0075.000000T0000Z-200828T0400Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
1008 PM EDT Thu Aug 27 2020

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds and waves have diminished.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Aug 26, 10:48 AM EDT, 2 hours 45 minutes earlier.

Area forecast discussion, Aug 26, 10:48 AM EDT, 2 hours 45 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
1048 AM EDT Wed Aug 26 2020

.SYNOPSIS...
A brief quiet period today through the mid-afternoon before some
showers and thunderstorms approach from the west. A cold front that
dropped south of the area last night will stall and then shift back
north as a warm front. This will mark the beginning of an active
period of weather that will continue through Saturday. A brief taste
of cooler temperatures is expected on Sunday into Monday.

&&

.NEAR TERM /THROUGH TONIGHT/...
Clouds are already increasing from west to east as the front
that passed last night is already reversing course and advancing
back northeast toward the area as a warm front. Ongoing
convective activity along the front has been quite persistent
from eastern upper Michigan down to the west end of Lake Erie.
This axis of activity will be slow to edge eastward as the wave
driving its progress is only now crossing upper Michigan. As a
result, most of the area will remain dry today with only a
chance of some showers or storms making into far western New
York before evening.

Tonight, the warm front will continue to track northeast and cross
the region. As this occurs an area of showers and thunderstorms is
expected to expand in coverage. This will occur as a few different
shortwave pulses of energy track southeast across the warm front. As
the warm front crosses the region from this evening into the
overnight a low level jet will drop southeast across the Great
Lakes, helping to increase shear for the Western and North Central
NY area. Guidance is bringing 0-1 KM shear values of 35-50
knots into the area at this time. Instability values will also
increase behind the passing warm front, with CAPE values
increasing to around 1,000-1,500 J/kg by around daybreak on
Thursday and increasing from there. With the above in mind,
strong to severe thunderstorms will be possible tonight into
Thursday morning. Tonight, early low temperatures will be in the
low to mid 60s for areas south of Lake Ontario, and in the low
to mid 50s east of Lake Ontario where the warm front will take a
bit longer to reach.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
...Strong to severe storms possible on Thursday...

Warm front will be located across eastern Lake Ontario into central
NY by Thursday morning. A surface wave developing on the boundary
across southeastern Ontario Province will stall the front somewhere
in this general vicinity for much of the day, which will keep the
steadiest shower and thunderstorm activity from the northern Finger
Lakes east and northeast Thursday morning. This will place the areas
along and south of the I-90 corridor solidly in the warm sector.
This area will be characterized by dew points in the upper 60s to
around 70F. Afternoon heating will result in moderate instability
with 1500-2500 J/kg MLCAPE south of the warm front, provided there
is sufficient insolation. A west-southwesterly 40-50 knot low level
jet will be in place across the region and be overtopped by a belt
of stronger mid and upper level northwesterly flow, with 40-50 knots
of effective bulk shear supporting fast-moving organized storms.
Storm mode will likely evolve from mainly individual supercells
earlier in the day, to lines and bowing segments as the afternoon
progresses, and into the early evening. Primary threats will be
strong winds and hail, with a possible tornado or two not out of the
question. SPC currently has much of the region in a Slight Risk. In
addition to possible severe storms, there will also be a heavy rain
threat, especially if there are any areas of training storms as
PWATs will approach 1.75-2" during the afternoon/early evening. WPC
has the entire area in a Slight Risk for excessive rainfall. Storms
will likely form just south of Lake Ontario around midday/early
afternoon along a prefrontal trough out ahead of a southward sagging
cold front located across southeastern Ontario Province, and also
along any lake breeze boundaries. Storms will then move
south/southeast toward the NY/PA border through the late afternoon
into the early evening hours. It will be a generally windy day as
well, with west-southwesterly winds gusting 30-40 MPH across a good
portion of the area, strongest downwind of Lake Erie. High
temperatures Thursday will range from the low to mid 80s south of
Lake Ontario in the warm sector, to the mid 70s across the
northcountry on the 'cool' side of the boundary.

The cold front will move through the area during the first half of
Thursday night, with much of the area drying out from north to south
through the overnight. The exception will be the possibility for
some additional showers continuing into the second half of Thursday
night across the western Southern Tier, as the boundary will likely
stall out somewhere near the NY/PA border. Frontal boundary will
likely remain in the same general area for much of Friday, before
starting its' return northward as a warm front by late in the day.
This will keep the best chance for showers and thunderstorms across
the Southern Tier, with areas from the Genesee Valley and Finger
Lakes region eastward likely remaining dry through the day. It will
be a bit cooler Friday on the north side of the front with highs
generally in the mid and upper 70s. Shower and storm chances will
then slowly increase from southwest to northeast Friday night ahead
of the slowly advancing warm front.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
A northern stream upper level trough over the Upper Great Lakes
Saturday will track east across the Great Lakes basin and Northeast
through the weekend. Tropical moisture associated with the remnants
of Hurricane Laura will be advected northward across our area
Saturday ahead of the sharpening upper trough, while the center of
Laura moves across the central Appalachians Saturday, then off the
Mid-Atlantic coast on Sunday. While the deepest of the tropical
moisture should stay south of the eastern Great Lakes, a northern
stream low will track near the region. Moisture will increase with
enhancement from Laura ahead of a cold front crossing the area
Saturday with showers and the chance of thunderstorms for the first
half of the weekend. There may be periods of heavy rain during this
time. Some scattered showers will linger Saturday night and Sunday
as cool, moist cyclonic flow moves in overhead aloft, with some
lake enhancement also possible downwind of the lakes as 850mb
temps plummet down into the upper single digits.

In the wake of the two systems pulling east off into the Atlantic, a
cool, mid-September airmass will remain in place across the eastern
Great Lakes for the start of the work week, with mainly dry weather
through Tuesday as high pressure settles across the area.

&&

.AVIATION /14Z WEDNESDAY THROUGH SUNDAY/...
High pressure near the Upper Great Lakes will drop south today and
center over North Central NY by this evening. Expect widespread VFR
conditions today. A few showers and thunderstorms will be possible
starting around 21Z for far western NY which may cause some brief
periods of MVFR or IFR conditions later in the afternoon.

Tonight, lowering cigs with passing warm front will have general
VFR/MVFR conditions. Areas of showers and thunderstorms will cause
periods of IFR conditions.

Outlook...

Thursday through Saturday...Mainly VFR expect areas of IFR in
periodic showers and thunderstorms. A few storms may be strong with
gusty winds and hail. Sunday...VFR.

&&

.MARINE...
Diminishing winds and waves on the lakes will continue this morning,
with some choppy conditions expected early. Winds will veer from
northerly to southeasterly to southwesterly through the afternoon
from west to east as a warm front approaches from the west and an
area of high pressure crosses into the area. Winds will increase
late tonight into Thursday, first on Lake Erie, and then on Lake
Ontario, with Small Craft Advisories possible.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...None.

&&

SYNOPSIS...SW
NEAR TERM...Fries/SW
SHORT TERM...JM
LONG TERM...HSK/JM
AVIATION...SW
MARINE...SW
Hazardous weather outlook, Aug 26, 5:36 AM EDT, 7 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
536 AM EDT Wed Aug 26 2020

NYZ001>003-010>014-019>021-085-270945-
Niagara-Orleans-Monroe-Northern Erie-Genesee-Wyoming-Livingston-
Ontario-Chautauqua-Cattaraugus-Allegany-Southern Erie-
536 AM EDT Wed Aug 26 2020

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Today and tonight.

Strong to severe thunderstorms are possible tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Strong to severe thunderstorms are possible on Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ004>008-270945-
Wayne-Northern Cayuga-Oswego-Jefferson-Lewis-
536 AM EDT Wed Aug 26 2020

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Strong to severe thunderstorms are possible on Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LOZ043>045-063>065-SLZ022-024-270945-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
536 AM EDT Wed Aug 26 2020

This Hazardous Weather Outlook is for portions of Lake Ontario and
Saint Lawrence River.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Strong to severe thunderstorms are possible on Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042-062-270945-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
536 AM EDT Wed Aug 26 2020

This Hazardous Weather Outlook is for portions of Lake Erie and Lake
Ontario.

.DAY ONE...Today and tonight.

Strong to severe thunderstorms are possible tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Strong to severe thunderstorms are possible on Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

Nearby

Small Craft Advisories in New York, 2020Every small craft advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.